Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 9, 2021Nassau County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 9, 2021, 3:26 PM EDT for Nassau County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 3:26 PM EDT (19:26 UTC)
Expired
Aug 9, 2021, 4:15 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 27 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS82 KJAX 091926
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
326 PM EDT Mon Aug 9 2021
 
FLZ024-124-425-GAZ165-166-264-092015-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-
Northeastern Charlton GA-Inland Camden GA-Coastal Camden GA-
326 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern Nassau,
north central Duval, southwestern Camden and east central Charlton
Counties through 415 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Callahan, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground 
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Hilliard, Callahan, Ratliff, Kings Ferry and Nassau Village-Ratliff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3088 8195 3074 8158 3046 8175 3053 8193
TIME...MOT...LOC 1926Z 023DEG 5KT 3059 8175 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NGUYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:50 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 9, 1:50 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
150 PM EDT Mon Aug 9 2021

.AVIATION...
[Through 18Z Tuesday]

A few showers and storms are ongoing along the east coast sea
breeze so far this afternoon. Slow storm motion definitely
occurring resulting locally heavy rainfall and storms weakening
within about 30-45 min, with new development to the west or
southwest of the initial cell. Storms around KSSI and KCRG will
be brief and push further west in the 1-2 hours. Could be t-storms
around KJAX and KVQQ by 19Z-21Z time frame so TEMPO groups are
included. A bit later time period for KGNV so TEMPO TSRA indicated
for 20Z-23Z. KSGJ probably not likely to see TSRA and so VCSH
should suffice through about 20Z. Showers and storms expected to
diminish by mid evening and dissipate by midnight. Possible
isolated convection Tuesday by 18Z but at the end of the TAF
period.

&&

.PREV DISCUSSION [918 AM EDT]...

.Near Term.../through Tuesday/...

For early this morning, low level moisture inland will likely lead
to fog formation again. As of yet, not seeing observations
indicating this potential, so expecting it to not be as widespread
or dense as last night.

Surface high pressure will be east northeast of the region Today,
yielding onshore flow from the Atlantic. A bit of upper short wave
energy moves into region in the afternoon, which will add a little
to instability this afternoon. Otherwise, convection Today will be
driven by diurnal instability, along with sea breeze interactions.
The east coast and gulf coast sea breezes will converge near the
I75 corridor later in the day. Expect to see best chance for more
organized activity to develop early in the afternoon near I95 on
the east coast sea breeze, then move inland through the remainder
of the afternoon, with greatest chances once sea breezes converge
near I75. This activity will diminish this evening with loss of
diurnal heating.

For Tuesday, surface high pressure will be northeast of the region
continuing the onshore flow, with the east coast sea breeze
dominant. Once again, weak upper short activity moves in during the
afternoon. The east coast sea breeze should get past I75 Tuesday
afternoon, so convergence with gulf sea breeze may not occur until
near the very western edge of forecast area. Once again, greatest
chance for convection will be inland, with the east coast drying out
in the afternoon.

Temperatures will trend near normal this period.

.Short Term.../Tuesday night through Thursday/...

Very little change in the overall pattern through this period.
Surface high will be centered to the northeast, continuing the
onshore flow pattern from the Atlantic. The east coast sea breeze
along with diurnal heating will be the driving forces for
convective activity. As the sea breeze pushes inland the chances
for convection will decrease from east to west. The best chance
each day will be across inland portions of forecast area.

Temperatures this period will trend near normal.

.Long Term.../Thursday night through Sunday/...

Pattern of high pressure to the northeast and onshore flow will
continue through Friday. The high will weaken and build more
toward the east over the weekend as a frontal zone moves into the
southeastern US. Long range models are depicting an increase in
tropical moisture later in the weekend, with the possibility for
some sort of tropical wave or low to be in the vicinity. Models
are inconsistent with location and intensity of such energy, but
the expected increase in moisture will lead to higher
precipitation chances as the weekend progresses.

Temperatures this period will trend near normal through Saturday,
then a little below Sunday due to anticipated increase in cloud and
rain coverage.

.Marine...

Surface high pressure will be northeast of the region this week.

Rip Currents: SE GA: Moderate through Tuesday
              NE FL: Moderate through Tuesday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  92  72  91  72 /  10  30  10  40  10
SSI  78  89  78  89  78 /  10  20  10  20   0
JAX  75  92  75  91  75 /   0  50  10  30  10
SGJ  75  89  75  90  75 /   0  30  10  20  10
GNV  74  92  73  91  73 /  30  50  10  50  10
OCF  73  92  73  92  73 /  30  40  10  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 9, 1:03 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT Mon Aug 9 2021

GAZ153-154-091745-
Inland Glynn GA-Coastal Glynn GA-
103 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Glynn County
through 145 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dock Junction. This storm was nearly stationary.

HAZARD...Winds around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Brunswick, St. Simons Island, Dock Junction and Country Club Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3117 8138 3112 8146 3121 8163 3131 8147
TIME...MOT...LOC 1702Z 146DEG 4KT 3119 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 9, 1:35 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
135 PM EDT Mon Aug 9 2021

FLZ125-091800-
Coastal Duval FL-
135 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern Duval
County through 200 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
UNF. This storm was nearly stationary or drifting west at 5 mph.

HAZARD...Winds of 40 mph and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
UNF and San Pablo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3024 8143 3025 8143 3025 8144 3019 8144
      3017 8153 3023 8156 3031 8156 3032 8144
      3025 8142 3024 8142
TIME...MOT...LOC 1734Z 070DEG 3KT 3025 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 9, 3:23 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Mon Aug 9 2021

GAZ136-151-152-250-264-092015-
Pierce GA-Northeastern Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
323 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern Pierce,
Brantley, east central Ware, Wayne and northeastern Charlton Counties
through 415 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raybon, or 9 miles north of Nahunta, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. ${elightingImpact} Minor flooding due to
         heavy rainfall is possible.

Locations impacted include...
Jesup, Nahunta, Gardi, Screven, Hickox, Raybon, Fort Mudge,
Doctortown, Braganza and Atkinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
      3164 8179 3163 8179 3163 8177 3161 8177
      3161 8175 3160 8175 3161 8174 3158 8170
      3156 8170 3154 8167 3151 8166 3148 8162
      3101 8203 3113 8228
TIME...MOT...LOC 1922Z 307DEG 7KT 3134 8196

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN
Special weather statement, Aug 9, 3:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
326 PM EDT Mon Aug 9 2021

FLZ024-124-425-GAZ165-166-264-092015-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-
Northeastern Charlton GA-Inland Camden GA-Coastal Camden GA-
326 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern Nassau,
north central Duval, southwestern Camden and east central Charlton
Counties through 415 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Callahan, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Hilliard, Callahan, Ratliff, Kings Ferry and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 8195 3074 8158 3046 8175 3053 8193
TIME...MOT...LOC 1926Z 023DEG 5KT 3059 8175

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:01 PM EDTSpecial Weather StatementJAXClay29 min
Aug 8, 8:51 PM EDTRiver Flood WarningJAXGilchrist, Suwannee22 days
Aug 9, 1:35 PM EDTSpecial Weather StatementJAXDuval25 min
Aug 9, 7:15 PM EDTSpecial Weather StatementJAXAlachua45 min
Aug 8, 8:12 PM EDTSpecial Weather StatementJAXCamden48 min
Aug 8, 8:29 PM EDTSpecial Weather StatementJAXCharlton31 min
Aug 9, 1:03 PM EDTSpecial Weather StatementJAXGlynn42 min
Aug 9, 3:23 PM EDTSpecial Weather StatementJAXBrantley, Wayne52 min
Aug 9, 4:22 PM EDTSpecial Weather StatementJAXBrantley38 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.